Economics at your fingertips  

Complete and incomplete financial markets in multi-good economies

Paul Ehling and Christian Heyerdahl-Larsen

Journal of Economic Theory, 2015, vol. 160, issue C, 438-462

Abstract: We investigate conditions for endogenous incompleteness and completeness in continuous-time financial markets driven by diffusion processes with multiple consumption goods and heterogeneous agents. We show that for a class of utility functions the financial market is endogenously incomplete. A sufficient condition for market completeness is that the dividend diffusion matrix in units of the numeraire good is invertible. Further, financial market completeness can depend on the choice of the numeraire good since changing the numeraire good implies a change of the risk-free asset and the asset structure.

Keywords: Multi-good economies; Financial market incompleteness; Financial market completeness (search for similar items in EconPapers)
JEL-codes: G10 G11 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jet.2015.10.006

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2024-06-28
Handle: RePEc:eee:jetheo:v:160:y:2015:i:c:p:438-462